U.S. doctors online nowAsk doctors free
San Antonio, TX
A 34-year-old female asked:

I have always had problems sleeping. it has gotten a lot worse with the tamoxifen.i think it's anxiety about no sleep.with ambien (zolpidem) i lay there for 4 hrs. no tv in room, don't smoke or drink.suggestions?

2 doctor answers8 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Other options: Tamoxifen can cause insomnia in about 9% of patients. It sounds like you know about sleep hygiene -- here is a reference for reminders: http://tinyurl.Com/lpcwhxt you might discuss low dose Elavil or sinequan with your physician, especially if Ambien (zolpidem) does not seem to help. By low dose, i mean 10mg - 25mg at bedtime. It may help without causing side effects at that dose.
Dr. Randy Stevens
General Surgery 24 years experience
Exercise: Alot of stress can be relieved with good old fashioned exercise. Try walking for 1 hour after dinner. You will program your body to relax. If you can't go outside then try cleaning inside or even try meditation. Picture yourself relaxing and sleeping well. Talk to your doctor if you find yourself sleeping during the day.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.